IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 397 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3052    
    Printed48    
    Emailed0    
    PDF Downloaded95    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 4  |  Page : 403-404

Terlipressin-induced hyponatremic seizure in a child


Department of Pediatrics, Lokmanya Tilak Municipal General Hospital, Sion, Mumbai, India

Correspondence Address:
Syed Ahmed Zaki
Department of Pediatrics, Lokmanya Tilak Municipal General Hospital, Sion, Mumbai
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.114995

Rights and Permissions

Terlipressin, an analog of the natural hormone arginine-vasopressin, is a splanchnic constrictor that is used to control variceal bleeding in portal hypertension. It has a very good safety profile compared to vasopressin. Although rare, adverse effects such as hyponatremia and seizure can occur. We describe a 7-year-old male child who developed hyponatremia induced by infusion of terlipressin which resulted in a generalized seizure. After withdrawal of terlipressin, the serum sodium level became normal. Through this case, we emphasize the importance of monitoring patient's electrolyte levels during the course of terlipressin therapy.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow